I had a routine colonoscopy (no polyps, one small diverticula), age 55. Three days later I developed symptoms of a bladder infection. Thought I'd try to treat it with cranberry juice and OTC Uristat (analgesic). Three days later it was clear I needed antibiotics. Before the meds kicked in I experienced excruciating intermittent pain in my right kidney. By morning the pain was gone, but after breakfast I vomited. I figure that the bladder infection has something to do with the dehydrating effects of the preparation for the colonoscopy, but what about the kidney pain. BTW. In December I also had the pain in the kidney area, and had a CT Scan that was negative for kidney stones. I'm thinking that I probably should see a urologist, even with a scan that was negative for tumors and stones.
I am 37 and have also experienced a bladder infection.
I called Ashtead hospital and spoke with the nurse that was present at the procedure to ask if this was a typical side effect.
The surgeon was not available to talk that evening.
The nurse said the two were completely unrelated and purely coincidental.
I asked if the laxative could've triggered off the infection and she said it was unlikely.
I went away scratching my head feeling quite confused by it all.
Reading this & researching this on the internet has put my mind at rest a little, so thank you for your post.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.